Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 3, 2020, 3:08 PM CDT for Blanco County, Gillespie County, Kendall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2020, 3:08 PM CDT (20:08 UTC)
- Expired
- Apr 3, 2020, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:14 PM CDT | FLASH FLOOD | 2 Sse Luckenbach, TX | GILLESPIE COUNTY SHERIFF REPORTED WATER OVER THE ROAD ALONG RANCH ROAD 1376 NEAR THE COUNTY LINE WITH KENDALL. THAT AREA SAW ANYWHERE BETWEEN 1.73 TO 2.54 INCHES OF RAIN IN 3 HOURS PER THE LCRA HYDROMET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
127
WGUS54 KEWX 032008
FFWEWX
TXC031-171-259-032300-
/O.NEW.KEWX.FF.W.0001.200403T2008Z-200403T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
308 PM CDT Fri Apr 3 2020
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Southern Blanco County in south central Texas...
Southeastern Gillespie County in south central Texas...
Northern Kendall County in south central Texas...
* Until 600 PM CDT.
* At 304 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. A LCRA Hydromet gauge SW of
Luckenbach near the Gillespie/Kendall County border has received
almost two inches of rain in the past 30 minutes. More rainfall is
expected to fall as showers and storms are back building to the
southwest. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets, and underpasses.
* Some locations that will experience flooding include...
Fredericksburg, Comfort, Blanco, Johnson City, Stonewall, Kendalia,
Rocky Hill, Sisterdale, Rocky Creek, Hye, Blumenthal, Payton,
Waring, Albert, Grapetown, Flugrath, Luckenbach, Cain City, Old
Tunnel State Park and LBJ State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3028 9820 3004 9830 2994 9841 2994 9892
3024 9892 3036 9859
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:57 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 3, 1:57 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 157 PM CDT Fri Apr 3 2020 .SHORT TERM (Tonight through Saturday Night)... The strong April cold front is entering our northern counties at this time with the upper 50s already reported in Llano County. Ahead of this frontal boundary, there have been some breaks in the clouds which has allowed temperatures to warm up into the lower to middle 70s. Based on the latest SPC mesoanalysis, there is about 1500-2500 J/kg of MLCAPE available with minimal CIN in place. This should allow for some strong updrafts as storms continue to develop along and ahead of the front. In addition, deep layer shear is also sufficient for some rotation which will help increase severe chances across the area. The main risks for any severe weather will be large hail and possible wind gusts for any updrafts rooted in the boundary layer ahead of the cold front. Flow in the 5-7kft range is weak on the latest Vad-Wind Profiles which should help limit tornadic potential, but an isolated tornado is possible, especially along the front. In addition to the severe chances, heavy rainfall will also be possible with precipitable water values up to 1.7" which is quite high for this time of year. One storm out in Val Verde County has already put down about 2 inches of rain in an hour. In addition, activity is developing closer to the I35 corridor. With a slower moving front eventually catching up to the warm-sector precip some mergers could lead to more efficient rainfall producers. This could lead to the Flash Flood Warnings later today and tonight. Issued a Flash Flood Watch for the Central CWA where the threat of flash flooding would be highest. WPC has upgraded most of the area to a slight risk on the latest Excessive Rain Outlook and this seems reasonable. The Coastal Plains counties are still in drought and therefore, the threat of flash flooding is lower. Things behind the front tonight should be drier than previously thought once the front does move south of the region. Lowered the PoPs a little for the overnight period, but not quite as low as the new guidance suggests. The main story by morning will be the colder air behind the front. Currently temperatures, are in the 40s north of our CWA and we should see temps in the 50s and possibly 40s rather quickly behind the front. Lowered the temperatures for tonight a bit further with lows in the morning in the 40s/50s. A cool day is expected on Saturday with highs only reaching the 50s for most locations. Another disturbance embedded in the westerly flow aloft will spark off additional showers and storms behind the front. This activity is not expected to be severe, but will bring another round of decent rainfall to the area. There could be some additional issues of low-lying areas with possible rises in creeks, streams, and rivers. Rainfall chances will then diminish again Saturday night with lows back in the 40s/50s. && .LONG TERM (Sunday through Friday)... Periods of rain are expected through mid-week, but not everyone is likely to receive rain each day. Highs will warm back up into the 80s for most locations on Tuesday. The drying trend will be short-lived with rain chances increasing once again on Thursday and Friday as the next storm system moves into the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 45 54 54 70 63 / 40 70 40 50 40 Austin Bergstrom Intl Airport 46 54 54 71 62 / 50 70 40 50 40 New Braunfels Muni Airport 49 55 55 71 62 / 60 80 40 50 30 Burnet Muni Airport 43 51 51 67 60 / 40 70 30 50 30 Del Rio Intl Airport 55 60 58 75 64 / 60 70 20 40 30 Georgetown Muni Airport 44 52 52 70 62 / 40 70 40 50 40 Hondo Muni Airport 50 58 56 73 63 / 60 80 30 50 30 San Marcos Muni Airport 47 54 54 71 62 / 60 70 40 50 30 La Grange - Fayette Regional 49 56 56 75 64 / 80 80 40 50 30 San Antonio Intl Airport 50 58 56 71 64 / 60 80 40 50 30 Stinson Muni Airport 51 59 57 72 64 / 60 80 30 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Hampshire Long-Term...Hampshire Decision Support...Platt
Hazardous weather outlook, Apr 3, 4:13 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 413 AM CDT Fri Apr 3 2020 TXZ171>173-183>194-202>209-217>225-228-040915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 413 AM CDT Fri Apr 3 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous showers and thunderstorms are expected across South Central Texas this afternoon and evening. A few storms could become severe, producing large hail and damaging winds gusts. In addition, some pockets of heavy rainfall are possible, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and storms are possible on Saturday. Some pockets of heavier rainfall could occur Saturday, leading to flash flooding. The wet and unstable weather pattern continues into next week, thus the potential for localized flooding may continue. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any reports of severe weather and flooding to the National Weather Service.
In the hours before
Local storm report, Apr 3, 1:03 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
103 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 1 NNE ROUGH CANYON RECR 29.58N 100.97W
04/03/2020 E1.25 INCH VAL VERDE TX PUBLIC
&&
PAYSpecial weather statement, Apr 3, 1:12 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
112 PM CDT Fri Apr 3 2020
TXZ202-203-031915-
Uvalde TX-Kinney TX-
112 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND
NORTHWESTERN UVALDE COUNTIES UNTIL 215 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brackettville, moving northeast at 25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Brackettville, Alamo Village, Turkey Mountain and Fort Clark Springs.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 2930 10052 2963 10031 2962 10023 2957 9999
2922 10034
TIME...MOT...LOC 1812Z 218DEG 23KT 2932 10039
BMWSpecial weather statement, Apr 3, 1:13 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 113 PM CDT Fri Apr 3 2020 TXZ183-031915- Val Verde TX- 113 PM CDT Fri Apr 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 215 PM CDT... At 113 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Shumla, or 12 miles north of Comstock, moving east at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Loma Alta, Bakers Crossing, Vinegarone and Devils River State Nat Area Del Norte. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for south central Texas. LAT...LON 2980 10128 2990 10132 3014 10079 2984 10071 TIME...MOT...LOC 1813Z 248DEG 21KT 2986 10122 BMW
Special weather statement, Apr 3, 1:17 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
117 PM CDT Fri Apr 3 2020
TXZ218-031915-
Zavala TX-
117 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAVALA COUNTY UNTIL 215
PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Las Colonias, or near Crystal City, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Crystal City, La Pryor, Batesville, Las Colonias and Chula
Vista-River Spur.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 2884 10001 2909 9965 2909 9947 2904 9941
2887 9941 2865 9983
TIME...MOT...LOC 1816Z 240DEG 49KT 2878 9981
02Special weather statement, Apr 3, 1:18 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 118 PM CDT Fri Apr 3 2020 TXZ217-218-031915- Maverick TX-Zavala TX- 118 PM CDT Fri Apr 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND NORTHWESTERN ZAVALA COUNTIES UNTIL 215 PM CDT... At 118 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Darling, or 19 miles southeast of Spofford, moving east at 20 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northeastern Maverick and northwestern Zavala Counties. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for south central Texas. LAT...LON 2882 10033 2901 10034 2907 9990 2885 9990 TIME...MOT...LOC 1818Z 267DEG 18KT 2893 10024 BMW
Special weather statement, Apr 3, 1:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
154 PM CDT Fri Apr 3 2020
TXZ184-032000-
Edwards TX-
154 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL
300 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Rocksprings, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 3029 9976 3028 9976 3003 10027 3013 10044
3029 10019
TIME...MOT...LOC 1854Z 238DEG 26KT 3012 10030
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:43 AM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 3, 12:13 PM CDT | Special Weather Statement | EWX | Kinney | 62 min |
| Apr 3, 12:32 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| Apr 3, 12:59 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| Apr 3, 1:00 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Apr 3, 1:06 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 54 min |
| Apr 3, 1:12 PM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| Apr 3, 1:13 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 3, 1:17 PM CDT | Special Weather Statement | EWX | Zavala | 58 min |
| Apr 3, 1:18 PM CDT | Special Weather Statement | EWX | Maverick | 57 min |
| Apr 3, 1:26 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 52 min |
| Apr 3, 1:44 PM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 12 more | 7 hr |
| Apr 3, 1:54 PM CDT | Special Weather Statement | EWX | Edwards | 66 min |
| Apr 3, 2:35 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 3 hr |
| Apr 3, 3:13 PM CDT | Special Weather Statement | EWX | Bastrop | 62 min |
| Apr 3, 3:25 PM CDT | Special Weather Statement | EWX | Frio | 50 min |
| Apr 3, 3:36 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Apr 3, 3:43 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
| Apr 3, 4:17 PM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis | 33 min |
| Apr 3, 4:30 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Apr 3, 4:55 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Apr 3, 5:17 PM CDT | Special Weather Statement | EWX | Dimmit | 58 min |
| Apr 3, 5:28 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| Apr 3, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 18 min |
| Apr 3, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 49 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.